MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-300-18
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that one pipeline became stuck at the distal end of the marksman microcatheter, and a second pipeline had the pushwire break.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm of the m1m2 junction in the middle cerebral artery (mca).It was noted the patient's vessel tortuosity was severe.Dual antiplatelet therapy (dapt) was administered, but the pru level was none.It was reported that there was resistance in the distal segment of the marksman microcatheter and the first pipeline (pli-10).The distal section of the catheter was accordioned and adhered to the stent which prevented the pipeline from being delivered and deployed.A continuous flush had been administered, and the physician released the load but the issue did not resolve.There was no damage to the pipeline pushwire, and the device was removed.Replacement devices were used, but the second pipeline (pli-20) experienced a pushwire break at the hypotube proximal to the wire weld.The catheter was used to retrieve the broken segments of the pushwire, and there was friction during the retrieval process.It was the stated replacement devices were again used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Post-procedure angiographic results showed a slowed blood flow.
 
Additional Manufacturer Narrative
The pipeline device was returned in two segments.The pushwire appeared to be separated at where the proximal corewire met the hypotube.No bends or kinks were found with the pushwire.The distal segment of device was then inspected.The distal hypotube was found to be intact with no signs of elongation.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.Both ends of braid were found to be frayed with the middle damaged.No other anomalies were observed.The broken end will be sent out for se m/eds analysis.Per the sem/eds results: "fatigue and dimples features are visible on the fracture surfaces." the customer reported patient vessel tortuosity was severe.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Based on the device analysis and reported information, the customer¿s report of ¿catheter accordion¿ was confirmed as the marksman catheter was found to be accordioned.The review of lot history records shows that the finished device has met all manufacturing requirements and specif ications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10502422
Report Number2029214-2020-00902
Device Sequence Number3222735
Product Code OUT
UDI-Device Identifier00847536014824
UDI-Public00847536014824
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2022
Device Model NumberPED-300-18
Device Catalogue NumberPED-300-18
Device Lot NumberA877532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR